High Wind, North Rocky Mountain Front
- When
- January 22, 5:00 AM MST to 7:00 AM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
A wind gust to 64 mph was reported at Heart Butte.
Low pressure moving across southern Canada was responsible for strong and gusty winds along the Rocky Mountain Front. Wind gusts to 64 mph were reported at several locations.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Low pressure moving across southern Canada was responsible for strong and gusty winds along the Rocky Mountain Front. Wind gusts to 64 mph were reported at several locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jan 22, 4:45 AM MST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MST MON JAN 22 2007 UPDATED AVIATION DISCUSSION .DISCUSSION... TODAY THROUGH WEDNESDAY...UPPER LEVEL RIDGE BUILDING OVER AREA. MID AND HIGH CLOUDS MOVING OVER TOP OF RIDGE AND SHOULD MOVE THROUGH AREA ALL DAY. WOULD NOT BE SURPRISED TO SEE A CHINOOK ARCH SET UP OVER GLACIER COUNTY AND WORK ITS WAY AS FAR SOUTH AS GREAT FALLS. SURFACE TROF SETTING UP ALONG THE CONTINENTAL DIVIDE FOR STRONG GUSTY WESTERLY WINDS TODAY. HAVE MADE THE HIGH WIND WATCH INTO A WARNING FOR LATE THIS MORNING THROUGH TUESDAY MORNING. WINDS WILL HELP WARM TEMPERATURES FOR TODAY. WILL HAVE DAY SHIFT MONITOR HIGHS DUE TO CLOUD COVER. CANADIAN SURFACE LOW DROPS SOUTHEAST TOWARDS EASTERN MONTANA TONIGHT AND EARLY TUESDAY MORNING. WEAK SHORT WAVE MOVES THROUGH THE FLOW FOR ISOLATED SNOW SHOWERS MAINLY OVER THE WESTERN AND SOUTHWESTERN MOUNTAINS. UPPER LEVEL RIDGE BUILDS BACK OVER PACIFIC NORTHWEST ON WEDNESDAY WITH DOWNSLOPE WINDS KEEPING TEMPERATURES WARM AND AREA DRY. CAMP WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...AN UPPER LEVEL RIDGE WILL REMAIN ALONG THE PACIFIC COAST OF NORTH AMERICA. THIS RIDGE WILL BE CENTERED OVER THE NORTHERN ROCKIES THURSDAY. A SHORT WAVE MOVING OVER THE TOP OF THE RIDGE WILL PUSH THE RIDGE WEST CAUSING FLOW ALOFT TO BECOME NORTHWEST...THUS ALLOWING COLDER AIR INTO THE REGION FOR FRIDAY AND SATURDAY. WILL CONTINUE THE 20 POPS FOR MUCH OF THE AREA FRIDAY AND SATURDAY WITH THE SURGE OF COOLER AIR. WELL ABOVE NORMAL TEMPERATURES TO START OFF THE PERIOD WILL COOL TO SLIGHTLY BELOW NORMAL BY SATURDAY. MEIER SATURDAY NIGHT THROUGH MONDAY...MODELS CONTINUE TO HAVE A COLD UPPER LOW OVER CENTRAL CANADA AND AN UPPER LEVEL RIDGE ALONG THE WEST COAST FOR A COLD NORTHERLY FLOW ALOFT ACROSS MONTANA. A CANADIAN AIRMASS IS PROGGED TO MOVE SOUTH ACROSS MONTANA WITH THE COLDEST TEMPERATURES OVER THE EASTERN PART OF THE STATE. THUS WILL GENERALLY GO FOR BELOW SEASONAL TEMPERATURES WITH A CHANCE OF SNOW ACROSS THE MUCH OF THE REGION WITH THE BEST CHANCES ACROSS THE MORE FAVORED UPSLOPE AREAS ON SUNDAY AND MOSTLY DRY MONDAY. WILLIAMSON DC && .AVIATION... UPDATED 1145Z. AN UPPER LEVEL RIDGE OVER THE PACIFIC NORTHWEST IS BRINGING A MOIST NORTHWEST FLOW ALOFT. THIS WILL RESULT IN MOSTLY CLOUDY SKIES WITH HIGH CLOUDS OVER NORTH CENTRAL MONTANA AND MID AND HIGH CLOUDS OVER SOUTHWEST MONTANA. GUSTY WEST WINDS WILL PREVAIL THROUGH THE NEXT 24 HOURS OVER NORTH CENTRAL MONTANA. THIS IS DUE TO A STRONG PRESSURE GRADIENT BETWEEN A SURFACE HIGH OVER THE GREAT BASIN AND A SURFACE LOW OVER CENTRAL CANADA. MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 43 28 45 32 / 0 0 0 0 CTB 41 26 44 28 / 0 0 0 0 HLN 37 20 38 23 / 0 10 10 0 BZN 32 10 36 13 / 0 10 10 0 WEY 20 0 26 0 / 0 10 10 0 DLN 32 17 36 18 / 0 10 10 0 HVR 39 21 42 18 / 0 0 0 0 LWT 41 24 44 23 / 0 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 AM MST TUESDAY FOR MTZ009-048. && SHORT TERM...CAMP LONG TERM...MEIER/DCW AVIATION...MEIER WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 341 AM MST MON JAN 22 2007 MTZ009-048-231045- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 341 AM MST MON JAN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE ACROSS CANADA TODAY INCREASING WINDS ALONG THE ROCKY MOUNTAIN FRONT. WEST WINDS 25 TO 40 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED TODAY AND TONIGHT. A HIGH WIND WARNING IS IN EFFECT TODAY THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WARNING IS IN EFFECT UNTIL 8 AM TUESDAY MORNING. GUSTY WEST WINDS CAN BE EXPECTED TUESDAY AFTERNOON AND WEDNESDAY ALTHOUGH THEY WILL NOT BE STRONG ENOUGH FOR A HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-231045- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 341 AM MST MON JAN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
3 high wind. Local standard time, as filed.
A wind gust to 64 mph was reported at Heart Butte.
A gust to 64 mph was reported at the Cut Bank ASOS site.
A gust to 62 mph was reported at Sunburst 22ENE.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7561, 7562, 8535.